MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON CONTOUR W/ BLUE RELOAD; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON CONTOUR W/ BLUE RELOAD; STAPLE, IMPLANTABLE
Catalog Number GCS40B
Medical Device Problem Codes Failure to Form Staple (2579); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure to Anastomose (1028)
Date of Event 10/30/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Per user facility medwatch form, #mw5162355, partial colectomy performed on 2024.Three staple contour loads were used.Patient left in discontinuity with abthera vac with plan to return to general operating room on 2024 for creation of ostomy.Upon re-entry to the abdomen (as planned) the staple line on the proximal sigmoid colon was wide open with stool leaking into the pelvis.All staples that were found in the sigmoid appeared to have been in the tissue, but the ends were not bent or curled like they are normally, so the proximal colon was wide open.
 
Additional Manufacturer Narrative
(b)(4).Date sent 12/10/2024.D4 batch # unk.#mw5162355.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.No lot or batch number was provided therefore a device history could not be done.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/16/2024.Corrected data: h 6.Health effect impact code.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/30/2024.H6: medical device problem code.

Brand Name
ECHELON CONTOUR W/ BLUE RELOAD
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key20891398
Report Number3005075853-2024-09321
Device Sequence Number8676015
Product Code GDW
UDI-Device Identifier10705036027515
UDI-Public10705036027515
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K200420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGCS40B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/03/2024
Supplement Date Received by Manufacturer12/13/2024
12/27/2024
Initial Report FDA Received Date12/10/2024
Supplement Report FDA Received Date12/16/2024
12/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR
Patient SexMale
Patient Weight60 KG
Patient RaceAmerican Indian Or Alaskan Native